MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG N/A; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG N/A; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7576545
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on an unknown date patient was treated for spondylolisthesis at l5-s1.Post-op, after a few weeks patient had leg pain and ct showed some nerve issue.Therefore patient underwent another surgery for removal of half construct.During revision surgery, screw head was found to be detached from the screw.Screw was removed.No fragment of the implant remained in the patient.The patient had not achieve solid fusion.
 
Event or Problem Description
The screw detached from screw head while removal.No nerve issues were observed on operated level.
 
Additional Manufacturer Narrative
Product analysis: visual inspection confirms the ((b)(4)) bone screw disassembled from the mas head.The ring ((b)(4)) and crown ((b)(4)) are still assembled in the head.Microscopic examination of the mas assembly identified a portion of the retaining ring is fully seated, but has been sheared through the cross sectional area on both sides of the retaining ring gap, which would reduce the mechanical force required for bone screw detachment.The remaining sheared through portion of the ring appears to be deformed and bent away from the head.The remaining portion of the retaining ring is still seated in the groove of the head.Dimensional inspection of the bone screw head diameter found to be within print specification.After completed analysis, no evidence was found that would suggest a defect in design or manufacturing of the implant.The above observations are consistent with overload as the mechanism of failure.If information is provided in the future, a supplemental report will be issued.

Brand Name
N/A
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6696353
Report Number1030489-2017-01696
Device Sequence Number13969634
Product Code KWP
UDI-Device Identifier00885074031156
UDI-Public00885074031156
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7576545
Device Lot NumberH5290685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer07/17/2017
09/06/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date08/10/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight85